Thunderstorm Wind, Aroostook
- When
- July 14, 3:19 PM EST
- Where
- Aroostook County, 1.38 mi S of Ashland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 46.610, -68.400
Tree reported down across road in Ashland.
On July 14th low pressure system moves into Maine with an associated frontal boundary. Ahead of the front, there was abundant moisture throughout the atmosphere.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAR wrote it up.
On July 14th low pressure system moves into Maine with an associated frontal boundary. Ahead of the front, there was abundant moisture throughout the atmosphere. There was a seabreeze along the Maine coast on the 14th, which helped to keep the Downeast region relatively stable throughout the day. Line of storms moved in from Quebec region, and strengthened to warning criteria in western Aroostook county. Dime sized hail was observed during the afternoon in this region. Storm then briefly crosses into far northeastern Piscataquis and central Aroostook. As storm moves east into the more populated eastern Aroostook county, multiple trees were reported down in the Ashland area due to gusty winds. Eventually storm line weakened and moved into New Brunswick.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jul 14, 2:21 PM EST, 58 minutes earlier.
Area Forecast Discussion National Weather Service Caribou ME 321 PM EDT Mon Jul 14 2025 .SYNOPSIS... A frontal boundary will cross the area tonight. High pressure will build across the region Tuesday into Wednesday. A cold front will approach on Thursday and cross the area late Thursday night into Friday. && .NEAR TERM /THROUGH WEDNESDAY/... Low pressure system begins to move east into Maine, bringing some light lift across the region. There is a very moist atmospheric column, leading to ample cloud cover. Relatively high PWATs today ahead of the associated cold front, around 1.5-1.8”, so there is a chance for some localized heavy downpours with any strengthening systems. Forecasting thunderstorms in western and central Maine, predominantly in the north woods and the northern Aroostook county region, based on CAPE, PWATS, shear, and low-level lapse rates. There is already some severe thunderstorms in western Maine, that may produce some gusty winds, heavy rainfall, and hail this evening. Not expecting thundershowers along the coast due to the southerly flow. Tonight, front becomes stationary to our northwest, and rain showers move off from northwest to southeast. Overnight lows in the 60s. Potential for some fog development along the coast and northwestern Maine. Tomorrow, low pressure system moves in behind this previous low, bringing another surface low with an associated cold front through the region. Aloft however, looking at some zonal flow which helps to bring in some warm air. Looking at some dry conditions, alongside warming temperatures. Highs tomorrow in the mid-to-upper 80s in inland areas, and low-80s along the coast. Relatively clear skies. Patchy fog possible tomorrow night as well along the coast and waters. Lows in the 60s throughout the area. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... Tuesday night through Wednesday, weak return flow will bring warm air advection over Maine and temps/dewpoints will continue to rise ahead of an eventual cold front. Right now, the warmest day looks to be Wednesday, when temps Downeast might rise to near 90 degrees. At this point, it looks like we will be out of the woods for any heat headlines, but that could change as we get closer in time. Also uncertain at this point is whether Thursday's highs will be close to Wednesday, depending on the timing of the cold front. If the front continues to slow down, the upper level clouds will move in later and high temps will have a chance to rise more quickly in the morning. The air column will continue to be fairly moist, with dewpoints in the mid 60s, so muggy conditions are in order even if we do not quite make heat headline criteria. Instability will also increase on Thursday ahead of the front, with showers and thunderstorms developing in the warm sector. && .LONG TERM /FRIDAY THROUGH MONDAY/... The cold front will move through the area at the end of the week, with current timing showing anywhere from Thursday night to Friday morning. Thunderstorms are likely along the frontal boundary, with the possibility of early thunderstorms on Friday further in the north. By mid- afternoon Friday, thunderstorms and the front will be across the middle of the state, and cooler air will follow behind. Highs on Friday will be in the mid-70s across the north and closer to 80 across Downeast, where heating will peak before the front moves through. High pressure will dominate Saturday, and potentially Sunday as well. However, by Sunday, models become increasingly inconsistent on the approach of the next low pressure system. There is some indication a front may move through Sunday afternoon, increasing the chances for rain, but with timing differences in the models, confidence is low. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... NEAR TERM: KFVE/KCAR/KPQI/KHUL: Mostly MVFR conditions tonight, becoming IFR due to potential thunderstorm passage. Thunderstorms have been developing and strengthening in western Maine, but confidence is modest in if they stay strong by the time they reach eastern Maine. Either way, there is confidence in rain and gusty winds being a threat this evening. Winds from the SE at 5-10 kts, becoming W/NW by tomorrow. Ceilings gradually begin to rise early tomorrow morning. KBGR/KBHB: Generally MVFR conditions at KBGR. Low confidence in thunderstorms moving over KBGR, but cannot rule out some thunder rumbling. Winds from the SW at 5-10 kts. Ceilings expected to stay low tonight, and fog could develop overnight at southern terminals due to high moisture and light winds. Winds become light and SW tomorrow. Cloud ceilings rise by tomorrow morning. SHORT TERM: Wednesday...Mainly VFR. Brief MVFR or lower possible late PM north with VCSH and isolated TSRA. SW-S winds 5-10 kts. Wednesday Night...Mainly MVFR/IFR north with VCSH. VFR trending to IFR or lower BGR & Downeast with BCFG late. Light S winds. Thursday...IFR/LIFR early BGR and Downeast with BCFG. Then VFR/MVFR with VCSH and isolated TS late. Mainly MVFR/IFR north with SHRA and scattered TSRA. S winds 5-15 kts. Thursday Night & Friday...Mainly MVFR/IFR with SHRA. Scattered TS possible Friday. SW-W winds 5-10 kts Thursday night. NW winds 5-15 kts Friday. Friday night & Saturday...VFR. NW wind 10 kts becoming light. && .MARINE... NEAR TERM: Winds and seas below Small Craft Advisory criteria tonight into tomorrow night. Seas stay at or below 3 ft over the outer waters, and at or below 2 ft for the inner waters. Southerly winds at 5-10 kts tonight, becoming SW by tomorrow. Gusts up to 15 kts possible. Fog over the waters forecast tonight and tomorrow night. Light rain showers possible tonight. SHORT TERM: Winds and seas will remain well below Small Craft Advisory criteria Tuesday night through the end of the week. Patchy fog could reduce visibility over the waters at times Tuesday night through Thursday. Showers and thunderstorms possible over the waters late Friday. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Brennan Short Term...LF Long Term...LF Aviation...Brennan/LF Marine...Brennan/LF
Hazardous Weather Outlook National Weather Service Caribou ME 202 AM EDT Mon Jul 14 2025 MEZ001>006-010-011-015>017-029>032-150615- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 202 AM EDT Mon Jul 14 2025 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-150615- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 202 AM EDT Mon Jul 14 2025 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The Caribou radar (KCBW), 78 km away, was scanning. The volume nearest the first event began at 20:19 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Tree reported down across road in Ashland.
Quarter sized hail reported in Ashland.
Multiple trees reported down, along with a snapped telephone pole, near Ashland High School. Resulted in road closure.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2025Every state in 2025This day in weather historyWarnings in Maine, July 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1283085, 1283087, 1283086.